Alert archive / Louisiana / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 7, NWS Lake Charles, LA

March 27, 2014Beauregard Parish, Vernon Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 27, 2014, 5:41 PM CDT for Beauregard Parish, Vernon Parish, Louisiana. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2014, 5:41 PM CDT (22:41 UTC)
Expired
Mar 27, 2014, 6:45 PM CDT
In force
64 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon

Counties Beauregard Parish, LA, Vernon Parish, LA

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 5:45 PM CDTHAIL 0.25Merryville, LAKPLC RELAYED A PUBLIC REPORT OF PEA SIZE HAIL IN MERRYVILLE.
Mar 27, 5:55 PM CDTHAIL 0.5De Ridder, LAKPLC RELAYED A PUBLIC REPORT OF MARBLE SIZE HAIL IN DERIDDER.
Mar 27, 6:00 PM CDTHAIL 0.25De Ridder, LAFORT POLK WEATHER STATION REPORTED PEA SIZE HAIL IN DERIDDER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.7 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 477 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
568 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
477 m²/s²
0-3 km storm-relative helicity
641 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

507 
WUUS54 KLCH 272241
SVRLCH
LAC011-115-272345-
/O.NEW.KLCH.SV.W.0007.140327T2241Z-140327T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
541 PM CDT THU MAR 27 2014

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL BEAUREGARD PARISH IN SOUTHWEST LOUISIANA...
  THIS INCLUDES...MERRYVILLE...DE RIDDER...
  SOUTH CENTRAL VERNON PARISH IN WEST CENTRAL LOUISIANA...
  THIS INCLUDES ROSEPINE...

* UNTIL 645 PM CDT

* AT 541 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM...CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH...OVER MERRYVILLE...MOVING
  NORTHEAST AT 40 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  PICKERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE AT
337-477-5285 EXTENSION 1.

LAT...LON 3108 9327 3086 9307 3069 9349 3079 9359
TIME...MOT...LOC 2241Z 235DEG 42KT 3080 9342

$$

K. KUYPER
2 follow-up statements
555 
WWUS54 KLCH 272312
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
612 PM CDT THU MAR 27 2014

LAC011-115-272345-
/O.CON.KLCH.SV.W.0007.000000T0000Z-140327T2345Z/
BEAUREGARD LA-VERNON LA-
612 PM CDT THU MAR 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT
FOR SOUTH CENTRAL VERNON AND NORTH CENTRAL BEAUREGARD PARISHES...

AT 606 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM ON RADAR CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTHEAST OF PICKERING..MOVING
NORTHEAST AT 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND HEAVY RAIN. STAY INDOORS...
AWAY FROM WINDOWS.

&&

LAT...LON 3099 9337 3108 9327 3086 9307 3081 9322
TIME...MOT...LOC 2312Z 235DEG 42KT 3101 9307

$$

K. KUYPER
833 
WWUS54 KLCH 272319
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
619 PM CDT THU MAR 27 2014

LAC011-115-272329-
/O.CAN.KLCH.SV.W.0007.000000T0000Z-140327T2345Z/
BEAUREGARD LA-VERNON LA-
619 PM CDT THU MAR 27 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL VERNON AND NORTH
CENTRAL BEAUREGARD PARISHES IS CANCELLED...

LAT...LON 3099 9337 3108 9327 3086 9307 3081 9322
TIME...MOT...LOC 2319Z 235DEG 42KT 3106 9299

$$

K. KUYPER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:28 PM CDT, 2 hours 13 minutes earlier.

Area forecast discussion, Mar 27, 3:28 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
328 PM CDT THU MAR 27 2014

.DISCUSSION...
LARGE SFC HIGH CONTINUES OVER THE EAST COAST...WITH LOW PRESSURE
CONTINUING OVER THE MIDWEST...KEEPING THE TIGHT PRESSURE GRADIENT
ACROSS THE REGION. S WINDS 20-25 MPH WITH GUSTS OVER 30 MPH COMMON ALONG
THE I-10 CORRIDOR SOUTHWARD TO THE COAST. THUS...THE WIND ADVISORY
FOR THIS AREA CONTINUE THRU 6 PM.

FOR THE REST OF THIS AFTERNOON/EVENING...THE NEXT SIGNIFICANT UPPER
LEVEL PERTURBATION IS FINALLY GENERATING AN INCREASE AREA OF MOISTURE
& LIFT OVER SE TX...WITH SHRA/ISO TSRA BEGINNING TO INCREASE
ACROSS THIS REGION. WITH THE LATE START...HAD TO LOWER POPS FOR
EARLIER THIS AFTERNOON...BUT THE RADAR FINALLY CATCHING UP FOR
WHAT LOOKS TO BE A FAIRLY WET EVENING ACROSS SE TX/C AND S LA.
THUS...KEPT LIKELY SHRA/TSRA THIS EVENING...DIMINISHING FROM W TO
E AFTER MIDNIGHT AS THE IMPULSE MOVES EAST. SPC STILL HAS AREA
NORTH OF REGION IN SLIGHT RISK...BUT JUST RECENTLY ADDED SE TX/SW
LA WITHIN THE SLIGHT RISK THIS AFTERNOON. WITH THE STRONG LLJ
EXPECTED...CAN'T RULE OUT THE STRONGER TSRA GENERATING SOME
LOCALIZED STRONGER WINDS.

WITH A BRIEF LULL IN PRECIP EXPECTED FOR FRI MORNING...YET ANOTHER
UPPER LEVEL DISTURBANCE IS EXPECTED FOR FRI AFTERNOON/EVENING. WITH
AFTERNOON TEMPS EXPECTED TO REACH THE LOWER 80S ADDING TO THE
INSTABILITY...A FEW OF THESE TSRA COULD REACH SVR LIMITS ACROSS THIS
AREA. THE NAM CONTINUES TO SHOW AN MCS FEATURE ALONG THE SHORTWAVE
AXIS AS IT MOVES QUICKLY THRU THE REGION. THUS...DAMAGING WINDS
WILL BE THE PRIMARY THREAT.

THE COLD FRONT IS EXPECTED TO FOLLOW LATE FRI NIGHT/EARLY SAT
WITH AND END TO THE PRECIPITATION EXPECTED. ONLY EXPECTING A
SLIGHT COOL DOWN...WITH LOWS IN THE 50S AND HIGHS IN THE 70S.
TEMPS WILL GRADUALLY WARM UP INTO NEXT WEEK...WITH THE NEXT CHANCE
OF SHRA/TSRA BY NEXT WED/THU.

DML

&&

.MARINE...
WINDS AND SEAS WILL REMAIN ELEVATED THIS AFTERNOON...BUT BEGIN
SUBSIDING THIS EVENING AS THE PRESSURE GRADIENT RELAXES. GOOD
CHANCES OF SHOWERS AND THUNDERSTORMS ARE EXPECTED UNTIL A COLD
FRONT MOVES THROUGH THE REGION LATE FRIDAY NIGHT INTO EARLY
SATURDAY. A MODEST OFFSHORE FLOW IS EXPECTED OVER THE WEEKEND IN
THE WAKE OF THE FRONT...WITH SOUTHERLY WINDS RETURNING TO START
THE WORK WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  65  80  60  76  50 /  70  40  50  10  10
KBPT  65  80  60  77  52 /  70  40  40  10  10
KAEX  62  82  57  74  46 /  70  40  50  10  10
KLFT  65  81  61  76  49 /  70  30  50  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: ACADIA...CALCASIEU...EAST CAMERON...IBERIA...
     JEFFERSON DAVIS...LAFAYETTE...LOWER ST. MARTIN...ST. MARY...
     UPPER ST. MARTIN...VERMILION...WEST CAMERON.

TX...WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
     ZONES: JEFFERSON...ORANGE.

GM...SMALL CRAFT ADVISORY UNTIL 4 AM CDT FRIDAY FOR THE FOLLOWING
     ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
     TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
     TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
     INTRACOASTAL CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
     BAY.

     SMALL CRAFT ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
     ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
     TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
     ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.

     SMALL CRAFT EXERCISE CAUTION FROM 6 PM CDT THIS EVENING THROUGH
     LATE TONIGHT FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
     CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
     FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...COASTAL
     WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA
     OUT 20 NM.

&&
Hazardous weather outlook, Mar 27, 5:48 AM CDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
548 AM CDT THU MAR 27 2014

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
281100-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
548 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
EAST TEXAS LATER THIS MORNING...AND SUBSEQUENTLY PUSH EAST ACROSS
THE OUTLOOK AREA THIS AFTERNOON AND EVENING. AT THIS TIME...FORECAST
PARAMETERS INDICATE THAT THERE IS AT LEAST SOME POTENTIAL FOR
SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND TORNADOES
ALL APPEAR POSSIBLE WITH ANY THUNDERSTORM THAT DOES BECOME SEVERE.
HOWEVER...THE OVERALL PROBABILITY OF SEVERE WEATHER IS VERY LOW.
HIGH ATMOSPHERIC MOISTURE CONTENT FORECAST TO BE IN PLACE WILL
ALSO YIELD THE POTENTIAL FOR LOCALLY HEAVY RAINFALL.

SOUTHEAST WINDS ARE FORECAST TO INCREASE AND BECOME GUSTY BY THIS
AFTERNOON...ESPECIALLY ALONG AND SOUTH OF THE INTERSTATE 10
CORRIDOR. A WIND ADVISORY IS IN EFFECT FOR THIS AREA WITH
SUSTAINED WINDS AROUND 20 MPH WITH GUSTS TO NEAR 30 MPH EXPECTED.
WINDS ARE EXPECTED TO DECREASE BY LATE AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ON
FRIDAY AND FRIDAY NIGHT...GENERALLY DEVELOPING OVER EAST TEXAS
ALONG AND AHEAD OF A COLD FRONT...AND TRACKING EASTWARD ACROSS THE
OUTLOOK AREA. THE STORM PREDICTION CENTER HAS INDICATED THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED.

GMZ430-432-435-450-452-455-470-472-475-281100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
548 AM CDT THU MAR 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
EAST TEXAS THIS MORNING...AND SUBSEQUENTLY PUSH EAST ACROSS THE
OUTLOOK AREA THIS AFTERNOON AND EVENING. AT THIS TIME...FORECAST
PARAMETERS INDICATE THAT THERE IS AT LEAST SOME POTENTIAL FOR
SEVERE THUNDERSTORMS. DAMAGING WINDS...LARGE HAIL...AND
WATERSPOUTS ALL APPEAR POSSIBLE WITH ANY THUNDERSTORM THAT DOES
BECOME SEVERE. HOWEVER...THE OVERALL PROBABILITY OF SEVERE WEATHER
IS VERY LOW.

SOUTH WINDS ARE EXPECTED TO REMAIN ELEVATED THROUGH TODAY...BEFORE
DECREASING TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION ON COASTAL
LAKES AND BAYS TODAY...AND A SMALL CRAFT ADVISORY IS IN EFFECT
FOR THE GULF OF MEXICO WATERS. WINDS ARE EXPECTED TO BEGIN
SUBSIDING THIS EVENING.

AS WINDS DECREASE...THE RISK OF FALLING VISIBILITIES WILL INCREASE
AS VERY MOIST AIR SITS ATOP RELATIVELY COOLER SHELF...LAKE...AND
BAY WATERS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE ON
FRIDAY AND FRIDAY NIGHT...GENERALLY DEVELOPING OVER EAST TEXAS
ALONG AND AHEAD OF A COLD FRONT...AND TRACKING EASTWARD ACROSS THE
OUTLOOK AREA. THE STORM PREDICTION CENTER HAS INDICATED THERE IS
A SLIGHT RISK OF SEVERE THUNDERSTORMS...WITH ALL MODES OF SEVERE
WEATHER POSSIBLE.

A COLD FRONT IS EXPECTED TO SWEEP THROUGH THE GULF WATERS FRIDAY
NIGHT INTO EARLY SATURDAY...WITH A BRIEF BOUT OF MODEST OFFSHORE
FLOW EXPECTED ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED.

13

In the hours before

Special weather statement, Mar 27, 4:21 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
421 PM CDT THU MAR 27 2014

LAZ027-030-TXZ180-201-259>262-272215-
HARDIN TX-NORTHERN JASPER TX-NORTHERN NEWTON TX-TYLER TX-
BEAUREGARD LA-VERNON LA-SOUTHERN JASPER TX-SOUTHERN NEWTON TX-
421 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD AND VERNON PARISHES...
SIGNIFICANT WEATHER ADVISORY FOR HARDIN...JASPER...NEWTON AND TYLER
COUNTIES UNTIL 515 PM CDT...

AT 412 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS 7 MILES NORTHWEST OF BUNA AND NEAR
TROUT CREEK IN NEWTON COUNTY...MOVING NORTHEAST AT 40 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...MT. UNION...CALL...OLD SALEM...KIRBYVILLE...TROUT CREEK AND
BANCROFT.

THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

LAT...LON 3109 9370 3057 9333 3032 9411 3046 9427

K. KUYPER
Special weather statement, Mar 27, 5:07 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
507 PM CDT THU MAR 27 2014

LAZ027>029-272300-
RAPIDES LA-VERNON LA-AVOYELLES LA-
507 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND AVOYELLES
PARISHES UNTIL 600 PM CDT...

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 7 MILES SOUTH OF LEANDER...MOVING NORTHEAST AT
40 MPH.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LEANDER...
CALCASIEU...HINESTON...SIEPER...ELMER AND OTIS.

THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.

LAT...LON 3138 9214 3136 9207 3133 9207 3134 9204
      3133 9200 3128 9201 3095 9285 3106 9302
      3139 9266 3147 9219

K. KUYPER
Special weather statement, Mar 27, 5:24 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CDT THU MAR 27 2014

LAZ027-030-031-TXZ260-272330-
NORTHERN NEWTON TX-BEAUREGARD LA-ALLEN LA-VERNON LA-
524 PM CDT THU MAR 27 2014

...SIGNIFICANT WEATHER ADVISORY FOR BEAUREGARD...ALLEN AND VERNON
PARISHES...SIGNIFICANT WEATHER ADVISORY FOR NEWTON COUNTY UNTIL 630
PM CDT...

AT 518 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BIVENS...MOVING NORTHEAST AT
40 MPH. THIS STORM WILL PRODUCE NUMEROUS CLOUD TO GROUND LIGHTNING
STRIKES AND HEAVY RAINFALL.

THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MERRYVILLE...SINGER...JUNCTION...TULLA...DE RIDDER AND ROSEPINE.

THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 45 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.

LAT...LON 3120 9327 3084 9287 3055 9366 3069 9380

K. KUYPER

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:17 AM CDTWind AdvisoryLCHCameron, Lafayette, Saint Martin14 hr
Mar 27, 5:07 PM CDTSpecial Weather StatementLCHRapides53 min
Mar 27, 5:24 PM CDTSpecial Weather StatementLCHVernon66 min
Mar 27, 6:15 PM CDTSmall Craft AdvisoryLCH10 hr
Mar 27, 6:22 PM CDTSpecial Weather StatementLCHVernon53 min
Mar 27, 6:54 PM CDTSpecial Weather StatementLCHRapides66 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.